Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes darkness below my fingernails?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5931 Questions
What causes the darkness below my fingernails? How can i treat my fingers so i dont get these dark skin areas?
Posted Thu, 27 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer: Addisonian hyperpigmentation Detailed Answer: Hello and welcome to healthcaremagic I m Dr. Kakkar. I have gone through your concern and I have understood it. I would keep a possibility of Addisonian hyperpigmentation. In Addisonian hyperpigmentation brown-black discoloration is noted at various body sites: Involvement of face, oral mucosa, dorsal hands and feet with periungual accentuation is characteristic. Nail discoloration is also noted. Vit B12 deficiency has been reported as one of the causes of addisonian hyperpigmentation, in otherwise healthy individuals. Vegetarians are at a higher risk for developing this deficiency because animal products are the main sources of vitamin B12. The hyperpigmentation is reversible with replacement of vitamin B12 levels. I would advice that you see your local care practitioner and get a prescription for a Vit B12 supplement. I hope this answers your query regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor